It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Sexual Health - Men Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-25-2013, 02:14 PM   #1
Newbie
(male)
 
Join Date: Feb 2013
Posts: 1
And9012 HB User
Sexual Dysfunction after SSRI

Hi,

I'm a 22 year old male, i have recently stopped Antidepressants i had been taking for 2 and half years due to the common sexual side effects which were most troublesome. I have been off the Antidepressant drug now for over 7 days and my sexual side effects are just as bad if now worse. I have no desire to masterbate or have sex and feel completely numb in that department. I have no morning erection either. Is this a permanent thing?

I have no previous physical ill health history and take part in sport very frequently. I also have a healthy BMI, don't smoke and seldom drink alcohol.

Thanks

 
Old 03-09-2013, 03:32 PM   #2
Newbie
(male)
 
Join Date: Apr 2012
Location: Chicago, iL
Posts: 5
Cubs HB User
Re: Sexual Dysfunction after SSRI

To begin with, have your doctor run a test on: Free Testosterone, Total Testosterone and E2/Estradiol.

Good luck

 
Sponsors Lightbulb
   
Old 03-17-2013, 04:56 PM   #3
Junior Member
(male)
 
Join Date: Mar 2011
Location: MI, United States
Posts: 36
CP900 HB User
Re: Sexual Dysfunction after SSRI

Well, first off, what you're going through definitely has a solution; it's just finding it! SSRIs are well known for their "loss of libido" effect. Also, they're very notorious for long half-lives. First, there are at least two issues here: 1) antidepressant drugs typically have long half-lives, which means you might be waiting several weeks before they are totally gone from your system; and 2) you've been on them for a long time, meaning your brain chemistry has adapted to them. You might not notice a difference for a few months and then all of a sudden notice your sex drive pick up as your brain readjusts itself. Then again, you may not.

If you were taking SSRIs then you were artificially raising your Serotonin; this may or may not have affected the levels of dopamine and/or norepinephrine in your brain. That might be one avenue to think about.

I agree with what Cubs said though. You do want to get your testosterone levels checked, along with a sensitive Estradiol test. You might also want to look at SHBG and free thyroid levels, as well as salivary cortisol levels and DHEA. These hormones play an integral part in how neurotransmitters (like dopamine, serotonin, and norepinephrine) are released in the brain.

For me, penile sensitivity is influenced by testosterone, estradiol, and thyroid levels. But I'm hypothyroid (Hashi's), and from experience, thyroid has the greatest influence out of those on how I feel day-to-day. Depression can be caused by your hormones being out of balance, I know that's been true for me. You really should get hormone testing done and let us know the results. Also, if you can't find a doctor who will do these tests, you can order them for yourself online.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:08 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!